Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 84, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2013, 3:09 PM CST for Adams County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2013, 3:09 PM CST (21:09 UTC)
- Expired
- Feb 21, 2013, 3:45 PM CST
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Adams County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 3:25 PM CST | TSTM WND DMG | 3 Ssw Cranfield, MS | TREE DOWN ON CRANFIELD RD NEAR LIBERTY RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
995
WUUS54 KJAN 212109
SVRJAN
MSC001-212145-
/O.NEW.KJAN.SV.W.0084.130221T2109Z-130221T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
309 PM CST THU FEB 21 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
THIS INCLUDES THE CITY OF NATCHEZ...
* UNTIL 345 PM CST
* AT 309 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SIBLEY MOVING NORTHEAST AT
50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KINGSTON AND NATCHEZ BY 320 PM CST...
PINE RIDGE BY 325 PM CST...
CRANFIELD AND STANTON BY 330 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3138 9155 3140 9158 3141 9158 3143 9155
3137 9152 3137 9147 3148 9152 3167 9129
3163 9123 3163 9116 3142 9115 3134 9134
3131 9142 3131 9146 3128 9148
TIME...MOT...LOC 2109Z 233DEG 44KT 3140 9144
$$
DHB1 follow-up statement
579
WWUS54 KJAN 212133
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CST THU FEB 21 2013
MSC001-212145-
/O.CON.KJAN.SV.W.0084.000000T0000Z-130221T2145Z/
ADAMS MS-
333 PM CST THU FEB 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR CENTRAL ADAMS COUNTY...
AT 334 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CRANFIELD MOVING NORTHEAST AT
45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3141 9129 3155 9141 3167 9129 3163 9123
3163 9116 3149 9115
TIME...MOT...LOC 2134Z 236DEG 40KT 3153 9119
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 11:19 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Feb 21, 11:19 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1119 AM CST THU FEB 21 2013 .UPDATE...ELEVATED SHOWERS AND THUNDERSTORMS WERE MOVING THROUGH PORTIONS OF CENTRAL MS AND SOUTHERN AR THIS AM. DAMAGING WINDS AND HAIL WILL BE POSSIBLE WITH SOME OF THESE THUNDERSTORMS. THIS ACTIVITY IS AHEAD OF A LINE OF TSTORMS ANTICIPATED THIS AFTERNOON ALONG THE FRONT STILL SITUATED BACK IN EAST TEXAS. SURFACE DEWPOINTS ARE STILL QUITE LOW ACROSS THE REGION WITH READINGS RANGING FROM THE MID 20S TO THE LOW 40S ACROSS THE REGION. STRONG ISENTROPIC UPGLIDE AND UPWARDS OF 500-1000 J/KG MUCAPE PER 12Z REGIONAL SOUNDINGS WILL CONTINUE TO SUPPORT SUCH ACTIVITY. THERE SHOULD BE A BREAK IN THE ACTIVITY UNTIL THIS AFTERNOON AS THE ELEVATED CAP CONTINUES TO GET ERODED. MODELS CONTINUE TO INSIST ON LOW 60 DEWPOINTS REACHING AT LEAST THE HIGHWAY 98/84 CORRIDOR...IF NOT FARTHER NORTH TO THE I-20 CORRIDOR BY 6PM. AS THE WARM FRONT SHIFTS NORTH...SHOWER AND TSTORM ACTIVITY SHOULD BECOME INCREASINGLY SURFACE BASED AND HAVE GREATER POTENTIAL FOR DAMAGING WINDS AND A TORNADO OR TWO. SHEAR MAGNITUDES AND VECTOR ORIENTATION INDICATE THE POSSIBILITY FOR SOME SEMI-DISCRETE CELLS THIS AFTERNOON AND EVENING. THIS EVOLUTION WILL BE CLOSELY MONITORED AS IT WILL BE THESE CELLS THAT WILL HAVE THE GREATEST TORNADO PRODUCING POTENTIAL. PERIODS OF HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE ACROSS MUCH OF THE REGION WITH PWATS SURGING QUICKLY. THE FRONT WILL SHIFT THROUGH THE REGION LATE TONIGHT ENDING THE SEVERE WEATHER RISK FROM WEST TO EAST. AS FOR THE CURRENT FORECAST...INCREASED POPS THIS MORNING ACROSS THE CWA AS SHOWER/THUNDERSTORM ACTIVITY HAS MOVED INTO THE AREA. ALSO INCREASED QPF TO ACCOUNT FOR THIS ACTIVITY. THE ONLY OTHER CHANGE TO THE FORECAST WAS TO THE HOURLY TEMPS TO SLOW WARMING THIS AM INTO THE EARLY AFTERNOON. /27/ALLEN/ && .AVIATION...MVFR TO IFR CONDS ONGOING ACROSS MUCH OF THE REGION AS RAIN SHOWERS AND THUNDERSTORMS PUSH THROUGH. MOST LOCATIONS WILL HAVE SHRA AND TSRA THROUGH MUCH OF TODAY WITH ACTIVITY TAPERING OFF FROM NW TO SE THROUGH THE OVRNGT. SOME TSRA WILL BE STRONG TO SEVERE WITH STRONG WINDS, HAIL, AND A TORNADO CAN NOT BE RULED OUT FOR CENTRAL AND ESPECIALLY SOUTHERN TAF SITES. TURB IS ALSO LIKELY WITH LARGE AMOUNTS OF WIND SHEAR IN THE FIRST 2000FT. LIGHT RAIN COULD HOLD ON LONGER AT KHBG VS. NRN SITES OVRNIGHT AND INTO FRIDAY WITH GRADUAL IMPROVEMENT TO VFR CONDS MID-DAY FRIDAY. /ALLEN/ && PREV DISCUSSION... /ISSUED 352 AM CST THU FEB 21 2013/ SHORT TERM...THE AIR MASS REMAINS DRY AND COOL THIS MORNING. VERY LIGHT PRECIP OCCURRING ACROSS NWRN/NCNTRL ZONES THIS MORNING MAY RESULT IN A FEW PATCHES OF SLEET ACROSS THOSE AREAS DURING THE VERY EARLY MORNING BUT NO ACCUMULATION WILL OCCUR. WET BULB PROFILES WILL BE BELOW FREEZING FOR AN HOUR OR TWO AFTER SUNRISE THEN WARMING CONDITIONS WILL END THE POTENTIAL FOR SLEET. THE PRIMARY CONCERN TODAY WILL BE THE INCREASING POTENTIAL FOR STRONG TO SEVERE STORMS THIS AFTERNOON INTO THE NIGHTTIME HOURS. A RAPID MODERATION OF THE AIR MASS IS EXPECTED WHEN AN APPROACHING WARM FRONT LIFTS INTO THE AREA. SURFACE DEWPOINTS REMAIN IN THE 20S ACROSS THE FORECAST AREA THIS MORNING BUT HAVE INCREASED INTO THE MID 60S FROM SE TX ACROSS THE NRN GULF. A DEVELOPING LOW LEVEL 50-60KT JET WILL FACILITATE A RAPID AIR MASS CHANGE TO MAINTAIN THE RISK OF SEVERE STORMS...LATE AFTERNOON AND THIS EVENING BEING THE MAIN WINDOW FROM THE WEST WITH A CONTINUING CHANCE FOR SERN ZONES LATER TONIGHT. THE SURFACE LOW IS FORECAST TO MOVE INTO NERN LA BY 00Z FRI...SLIGHTLY FARTHER N ON THE EURO...WITH THE WARM FRONT INDICATED NEAR AR/LA BORDER SEWD ACROSS THE FORECAST AREA. SURFACE BASED CAPE VALUES RUN FROM 200-600 OVER SWRN ZONES THIS AFTERNOON/EVENING WITH A VERY WEAK CAPE FIELD NOTED OVER SERN ZONES THROUGH 12Z FRIDAY. ML MOST UNSTABLE CAPE FIELDS BRING THE REGION OF HIGHEST VALUES INTO THE WARM SECTOR ACROSS ZONES W OF I-55...PRIMARILY ALONG AND WEST OF THE MS RIVER...BY 00Z FRIDAY. THE GFS/EURO SHIFT THE MAX INTO ECNTRL/SERN MS BY 06Z IN THE REGION OF THE BETTER SURFACE CONVERGENCE...THE NAM BEING SLIGHTLY SLOWER ON BOTH. SURFACE BASED CIN VALUES AND FORECAST SOUNDINGS SUGGEST THAT CONVECTION WILL STRUGGLE TO BECOME SURFACE BASED WITH LOWER 850 MB BASED CIN VALUES AND HIGHER 850 MB BASED CAPES NOTED TO INCREASE CONFIDENCE IN ELEVATED CONVECTION. WITH 26 DEG VERTICAL TOTALS AND 6-7 DEG LAPSE RATES LARGE HAIL CAN NOT BE ENTIRELY RULED OUT IN STRONGER STORMS. WITH MODEL TENDENCIES TO UNDERDO CAPE FIELDS...THE PERSISTENT INTENSE LOW LEVEL SHEAR ADVERTISED BY THE MODELS AND THE 50-60KT 850 MB JET FORECAST INTO THE AREA THIS AFTERNOON...THE POSSIBILITY OF STORMS BECOMING SURFACE BASED CAN NOT BE IGNORED. ALTHOUGH THE EURO IS SOMEWHAT SLOWER ON THE EWD PROGRESSION OF THE SURFACE TROUGH ACROSS THE AREA...MODELS ARE IN GENERAL AGREEMENT IN STALLING THE BOUNDARY NEAR THE MS COAST NEWD INTO AL FRIDAY. AN UPPER WAVE LIFTS INTO THE REGION DURING THE DAY FRIDAY RESULTING IN INCREASING MOISTURE AND A SLIGHT DEEPENING OF THE STALLED SURFACE TROUGH. THIS WILL MAINTAIN A HIGH CHANCE OF RAIN ACROSS SERN ZONES THROUGH FRIDAY NIGHT. ALTHOUGH MODEL SOLUTIONS DIFFER ON RAINFALL TOTALS ASSOCIATED WITH THIS SYSTEM...THE FORECAST WILL LEAN TOWARD THE POTENTIAL FOR HIGHER AMOUNTS DUE TO THE PROXIMITY OF THE REGION OF 1.5 INCH PRECIPITABLE WATER VALUES ALONG AND JUST DOWNSTREAM OF OUR SERN BORDER COUNTIES. THE BOUNDARY FINALLY MOVES ON TO THE EAST LATE FRIDAY NIGHT/EARLY SATURDAY MORNING. THE HEAVY RAINFALL RISK WILL REMAIN ACROSS SERN ZONES THROUGH THE END OF THE WEEK. HAVE FOLLOWED THE WETTER EURO SOLUTION AS FAR AS POPS ARE CONCERNED WHICH CURRENTLY ACCUMULATES 2-3 INCHES OVER SERN ZONES FROM TODAY THROUGH SATURDAY MORNING. AMOUNTS COULD BE HIGHER IF A SLIGHT NWD ADJUSTMENT OF THE BOUNDARY OCCURS FRI/FRI NGT OR STRONGER FORCING DEVELOPS WITH THE WAVE. CONDITIONS WILL BE CLOSELY MONITORED FOR FLOODING POTENTIAL OVER THE NEXT COUPLE OF DAYS. INCREASED ALREADY HIGH MOS POPS OVER WRN INTO CENTRAL ZONES FOR TODAY AND OVER ERN ZONES FOR TONIGHT. FRIDAY POPS WILL TREND TOWARD THE WETTER NAM/EURO SOLUTIONS THAT PAINT A MORE WIDESPREAD PRECIP SHIELD THAN THE GFS EVEN THOUGH THE GFS IS IN GENERAL AGREEMENT ON THE STALLED FRONT. ALSO LOWERED HIGHS SLIGHTLY FOR FRIDAY IN CONJUNCTION WITH HIGHER POPS. LONG TERM...SATURDAY THROUGH THURSDAY...COME SATURDAY MORNING OUR CWA WILL STILL BE UNDER SOUTHWEST FLOW ALOFT AHEAD OF A NORTHERN STREAM SHORTWAVE MOVING OVER THE SOUTHERN PLAINS. THIS FEATURE WILL HELP MAINTAIN THE POSSIBILITY OF LIGHT RAIN OVER OUR SOUTHEAST MOST COUNTIES EARLY SATURDAY MORNING. THE RAIN WILL END WELL BEFORE NOON AS THE SHORTWAVE SHIFTS EAST AND A 1020MB HIGH OVER OKLAHOMA SHIFTS EAST TO WESTERN TENNESSEE AND BRINGS A DRIER AIRMASS INTO OUR CWA. THE SURFACE HIGH WILL CONTINUE SHIFTING EAST SUNDAY WHILE OUR FLOW ALOFT BACKS TO THE SOUTHWEST AGAIN AHEAD OF ANOTHER NORTHERN STREAM SHORTWAVE TROUGH DROPPING OVER THE FOUR CORNERS REGION. THIS WILL RESULT IN RETURN FLOW AND WARMER TEMPERATURES OVER OUR CWA SUNDAY. A SOUTHERN STREAM SHORTWAVE MOVING OVER THE NORTHWEST GULF IS EXPECTED TO HELP DEVELOP A SURFACE LOW SUNDAY THAT WILL TRACK NORTHEAST ACROSS SOUTHERN ALABAMA SUNDAY NIGHT. MODELS AGREE IN DEEP MOISTURE SURGING NORTH SUNDAY AFTERNOON LEADING TO RAIN DEVELOPING OVER OUR SOUTHERN ZONES BY SUNDAY NIGHT. THE ECMWF IS MORE AGGRESSIVE THAN THE GFS AND ENSEMBLES IN MOVING THE RAIN NORTHWARD OVER OUR CWA. HAVE GONE A LITTLE ABOVE GFSMOS POPS FOR SUNDAY NIGHT ACROSS THE SOUTH. SIGNIFICANT DIFFERENCES ALSO EXIST BETWEEN THE GFS AND ECMWF WITH PROGRESSION OF THE SHORTWAVE OVER THE FOUR CORNERS REGION SUNDAY. BOTH MODELS CLOSE OFF AN UPPER LEVEL LOW AND DEVELOP AN ASSOCIATED SURFACE LOW OVER THE CENTRAL CONUS BY SUNDAY EVENING BUT...THE ECMWF IS MUCH FARTHER SOUTH WITH THE SYSTEM AND MUCH WETTER OVER OUR CWA FOR MONDAY. THE GFS SWINGS THE COLD FRONT ACROSS OUR CWA MONDAY MORNING AS A DRY FRONT. HAVE GONE ABOVE GFSMOS POPS MONDAY AS MOISTURE FROM THE NORTHERN GULF SYSTEM SHOULD STILL BE AVAILABLE WHEN THE COLD FRONT AND UPPER LOW ARRIVE. BY MONDAY NIGHT WL BE UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AND SURFACE HIGH IN THE WAKE OF THE COLD FRONT. MORNING LOWS IN THE 30S TUESDAY MORNING WILL BE COMMON. THE ECMWF IS SLOWER TO MOVE THE UPPER LOW TO THE NORTHEAST BUT DRY WEATHER LOOKS ON TAP FOR TUESDAY AND WEDNESDAY. ANOTHER NORTHERN STREAM DISTURBANCE AND COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION WEDNESDAY NIGHT. CURRENTLY...ONLY SLIGHT CHANCE POPS WILL BE CARRIED WEDNESDAY NIGHT AS MOISTURE RETURN WL BE QUITE LIMITED AHEAD OF THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 63 49 67 41 / 99 78 59 30 MERIDIAN 63 55 66 43 / 73 88 70 55 VICKSBURG 63 45 68 38 / 100 52 37 22 HATTIESBURG 70 59 69 49 / 80 84 79 74 NATCHEZ 69 48 69 41 / 100 57 55 27 GREENVILLE 53 42 59 34 / 100 48 15 14 GREENWOOD 57 44 64 35 / 100 62 19 16 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && /27/ALLEN/
Hazardous weather outlook, Feb 21, 2:35 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 235 PM CST THU FEB 21 2013 LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>055-059>063- 222045- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 235 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY STRONG AND SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS WITH LOCALIZED FLASH FLOODING POSSIBLE. A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE STORMS THIS AFTERNOON INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE LIKELY NEEDED THIS AFTERNOON AND EVENING. MSZ044>046-050>052-056>058-064>066-072>074-222045- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 235 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY STRONG AND SEVERE STORMS WILL BE POSSIBLE EARLY THIS EVENING AND THROUGH PORTIONS OF THE OVERNIGHT. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS AND POTENTIALLY CAUSE FLASH FLOODING. A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE STORMS THIS AFTERNOON INTO THE EVENING HOURS. PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE FRIDAY INTO FRIDAY EVENING AS THE FRONT STALLS ACROSS FAR SOUTHEAST MISSISSIPPI. PONDING WATER MAY DEVELOP ACROSS LOW ROADWAYS AND IN AREAS WHERE DRAINAGE IS POOR. THERE IS A CHANCE THAT LOCAL FLOODING ISSUES WILL DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING THROUGH FRIDAY EVENING. ARZ074-075-MSZ018-019-025>039-222045- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 235 PM CST THU FEB 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT AS A FRONT MOVES THROUGH THE REGION. STORMS WITH A POTENTIAL FOR DAMAGING WIND GUSTS TO 60 MPH AND LARGE QUARTER SIZE HAIL WILL DEVELOP OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE LATE AFTERNOON AND EXTEND INTO NORTHEAST MISSISSIPPI TONIGHT. HEAVY RAINFALL IS ALSO POSSIBLE WITH THIS ACTIVITY AS TRAINING OF THUNDERSTORMS COULD OCCUR...LEADING TO FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Feb 21, 9:47 AM CST, 5 hours 22 minutes before
LAZ016-025-MSZ040-042-043-047>049-053>055-059-211615- WARREN MS-SIMPSON MS-RANKIN MS-MADISON MS-JEFFERSON MS-ISSAQUENA MS- HINDS MS-COPIAH MS-CLAIBORNE MS-YAZOO MS-TENSAS LA-MADISON LA- 947 AM CST THU FEB 21 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 947 AM CST THU FEB 21 2013 ...STRONG THUNDERSTORMS MOVING INTO JACKSON METRO AREA... AT 945 AM...NWS RADAR INDICATED A LARGE CLUSTER OF THUNDERSTORMS PRODUCING HEAVY DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...AND OCCASIONAL SMALL HAIL...FROM VICKSBURG...THROUGH PORT GIBSON...TO NEAR UNION CHURCH. THE STORMS WERE MOVING NORTHEAST AT 40 MPH. THESE STORMS WILL BE MOVING THROUGH THE JACKSON METRO AREA BETWEEN 10 AND 11 AM. THE MOST INTENSE STORMS COULD PRODUCE HAIL UP TO THE SIZE OF PENNIES. PEOPLE IN SOUTHWESTERN YAZOO...CLAIBORNE...NORTHWESTERN COPIAH... HINDS...SOUTHEASTERN ISSAQUENA...EASTERN JEFFERSON...SOUTHWESTERN MADISON...SOUTHWESTERN RANKIN...NORTHWESTERN SIMPSON AND WARREN COUNTIES...AND SOUTHEASTERN MADISON AND EXTREME NORTHEASTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3277 9031 3207 8985 3165 9092 3239 9114 TIME...MOT...LOC 1545Z 226DEG 36KT 3195 9070 AEG
Local storm report, Feb 21, 10:55 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST THU FEB 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 5 NNE FLOWOOD 32.39N 90.07W
02/21/2013 E0.50 INCH RANKIN MS TRAINED SPOTTER
DIME SIZE HAIL OBSERVED ON THE SPILLWAY
&&
BRYANTSpecial weather statement, Feb 21, 11:04 AM CST, 4 hours 5 minutes before
MSZ044-045-050-051-211805-
SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
1104 AM CST THU FEB 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST THU FEB 21 2013
...GUSTY CLUSTER OF STORMS PUSHING QUICKLY THROUGH CENTRAL
MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF LUDLOW
TO 5 MILES SOUTHWEST OF MORTON AT 1104 AM CST...MOVING NORTHEAST AT
50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN LEAKE...NESHOBA...NORTHERN NEWTON AND SCOTT
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3227 8973 3236 8973 3257 8978 3260 8978
3264 8973 3272 8973 3293 8914 3292 8892
3249 8891
TIME...MOT...LOC 1704Z 247DEG 45KT 3260 8978 3230 8968
BYBSpecial weather statement, Feb 21, 2:35 PM CST, 34 minutes before
LAZ016-025-MSZ040-047-053-212105-
WARREN MS-ISSAQUENA MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
235 PM CST THU FEB 21 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST THU FEB 21 2013
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 11 MILES NORTH OF AFTON
TO 3 MILES SOUTH OF NEWELLTON AT 235 PM CST...MOVING NORTHEAST AT 60
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN CLAIBORNE...SOUTHEASTERN ISSAQUENA AND WARREN
COUNTIES...AND EASTERN MADISON AND NORTHEASTERN TENSAS PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3243 9117 3266 9082 3266 9073 3264 9071
3264 9069 3262 9072 3261 9069 3259 9069
3259 9066 3254 9065 3231 9072 3190 9132
TIME...MOT...LOC 2035Z 231DEG 54KT 3241 9110 3205 9120
BYBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 9:01 AM CST | Special Weather Statement | JAN | Adams, Claiborne, Jefferson, Warren | 59 min |
| Feb 21, 9:47 AM CST | Special Weather Statement | JAN | Claiborne, Copiah, Hinds, Warren | 28 min |
| Feb 21, 10:39 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 51 min |
| Feb 21, 11:04 AM CST | Special Weather Statement | JAN | Leake, Neshoba, Scott | 61 min |
| Feb 21, 2:35 PM CST | Special Weather Statement | JAN | Warren | 30 min |
| Feb 21, 3:25 PM CST | Special Weather Statement | JAN | Attala, Holmes | 45 min |
| Feb 21, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 43 min |
| Feb 21, 4:26 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Madison, Rankin | 3 hr |
| Feb 21, 4:40 PM CST | Special Weather Statement | JAN | Hinds | 45 min |
| Feb 21, 4:53 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 37 min |
| Feb 21, 5:02 PM CST | Tornado Warning | JAN | Adams, Jefferson | 43 min |
| Feb 21, 5:58 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.